MAUDE Adverse Event Report: BIOFIRE DIAGNOSTICS, LLC FILMARRAY® TORCH MODULE

BIOFIRE DIAGNOSTICS, LLC FILMARRAY® TORCH MODULE
Model Number HTFA-SUB-0103
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the following biofire bcid2 panel runs were found discrepant on the filmarray torch module (b)(6): · run 1 ((b)(6) 2025) - false negative enteric 2, k.Oxytoca, oxa-48-like, and k.Pneumoniae.· run 2 ((b)(6) 2025) - false negative acb complex, e.Cloacae, enteric 2, oxa-48-like, and s.Lugdunensis.· run 3 ((b)(6) 2025) - false negative enteric 1 and s.Maltophilia.· run 4 ((b)(6) 2025) - false negative enteric 1 and k.Pneumoniae.· run 5 ((b)(6) 2025) - false negative enteric 1, k.Pneumoniae, and oxa-48-like.Biofire's investigation into this event is ongoing and further information has been requested from the customer.The full investigation and associated conclusions will be provided in the final report.No remedial action, corrective action, preventive action, or fsca has been deemed necessary at this time.Conclusion: n/a for initial report.
 
Event or Problem Description
Summary: (b)(6) hospital ((b)(6)) reported potential false negative results on the biofire blood culture identification 2 (bcid2) panel runs on the filmarray torch module (b)(6).No patient harm was reported.A malfunction of the filmarray torch instrument (b)(6) is suspected.A final report with all investigation details will be provided.No remedial action, corrective action, preventive action, or field safety corrective action (fsca) has been deemed necessary at this time.
 
Additional Manufacturer Narrative
Investigation: patient details were not provided.No serious injury or death was reported.The following biofire bcid2 panel runs were found discrepant on the filmarray torch module (b)(6): run 1 (b)(6) 2025) - false negative enteric 2, k.Oxytoca, oxa-48-like, and k.Pneumoniae run 2 (b)(6) 2025) - false negative acb complex, e.Cloacae, enteric 2, oxa-48-like, and s.Lugdunensis.Run 3 (b)(6) 2025) - false negative enteric 1 and s.Maltophilia, run 4 (b)(6) 2025) - false negative enteric 1 and k.Pneumoniae, run 5 (b)(6) 2025) - false negative enteric 1, k.Pneumoniae, and oxa-48-like.Quality control (qc) records for pouch lot# 3nmp25 (kit lot# 0228325) and filmarray instrument (serial number# (b)(6) were reviewed.This pouch lot and instrument passed qc criteria.The discrepancy reported by the customer was not observed during qc testing.In-house investigation: upon incoming testing of the filmarray torch module, the service technicians discovered labels stuck to the clear sheet covering wells on the mask find image blocking the camera and resulting in false negative results.The reported error was replicated.The wrap-around bladder protection sheet in the instrument was replaced due to obstruction from label.All outgoing testing for the instrument was completed with passing results.Conclusion: the investigation determined that the most probable cause of the discrepant result was a patient label becoming dislodged within the filmarray torch module, obstructing the camera.Analysis of qc and patient run files provided by the customer revealed assay dropouts localized to the area of the array affected by the obstructed view.To prevent this issue, customers are advised to apply patient labels that fit properly within the designated "sample id here" area.Biofire is investigating a potential labeling update to clarify this recommendation and remains committed to continuous product improvement.Clinical performance can be found in biofire bcid2 panel instructions for use (ifu) (www.Online-ifu.Com/iti0048).
 
Event or Problem Description
Summary: (b)(6) reported potential false negative results on the biofire blood culture identification 2 (bcid2) panel runs on the filmarray torch module (b)(6).No patient harm was reported.The investigation determined that the most probable cause of the discrepant result was a patient label becoming dislodged within the filmarray torch module, obstructing the camera.

Brand Name
FILMARRAY® TORCH MODULE
Common Device Name
FILMARRAY® TORCH MODULE
Manufacturer (Section D)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer (Section G)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer Contact
515 colorow dr
salt lake city, UT 84108
8017366354
MDR Report Key22879216
Report Number3002773840-2025-00060
Device Sequence Number5776039
Product Code NSU
UDI-Device Identifier00815381020277
UDI-Public00815381020277
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K160068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHTFA-SUB-0103
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown